MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Model Number 476309-17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the front part of the shaft on harmonic ace is damaged.Fragments were removed during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage or anything unusual was noted during the inspection.There was no evidence of a defect or abnormality prior to the procedure.However, it is unknown what specific surgical task was being performed at the moment the device fragment fell inside the patient, and the surgeon does not have a clear belief or explanation about what caused the instrument to break, or why the fragment fell.Likewise, the duration the instrument was in use before the issue arose is unknown.Throughout the surgical procedure, the surgeon did not notice any issues with the instrument¿s functionality, and there were no reported collisions with other instruments or hard materials that could have caused damage.The fragment(s) did not fall inside the patient as a result of an instrument tip or accessory collision.Prior to breakage, the instrument was not removed during the procedure, so questions regarding wrist positioning and resistance upon removal pertain only to the final removal.At that time, the wrist was straightened, and the surgical staff did not feel any resistance when removing the instrument through the cannula.Following removal, no damage to the cannula or to the instrument itself was noticed.The fragments were retrieved within the procedure, and confirmation that all fragments had been collected was achieved via visual inspection.No additional surgical procedure such as laparoscopy or an open approach was required for fragment removal, and there were no post-operative tests (such as x-ray or ultrasound) performed to check for retained fragments.The procedure was completed robotically as originally planned and was not aborted or converted to open or laparoscopic surgery.There was no injury to the patient resulting from this event, and the patient has not returned to the hospital for any post-surgical complications related to a retained foreign object.The instrument and its associated accessory are available for return to isi for evaluation; however, the retrieved fragment itself will not be returned to isi.The reason for not returning the fragment has not been specified.It is unknown if an image is available for review.
 
Additional Manufacturer Narrative
The harmonic ace instrument has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
Correction: it was reported that during a da vinci-assisted surgical procedure, the front part of the shaft on force feedback mega suture cut needle driver (nd) instrument was damaged.Fragments were removed during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.The instrument was found to have a broken main tube approximately 7.18mm from the distal tip.A piece measuring approximately 11.48mm x 3.30mm was not returned with the instrument.Components adjacent to this broken main tube did not show damage.Additional findings: the instrument was found to have a detached fragment.The detached fragment was the result of the broken main tube.The missing piece was not returned with the instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23878070
Report Number2955842-2025-49550
Device Sequence Number9650260
Product Code NAY
UDI-Device Identifier00886874125601
UDI-Public(01)00886874125601(11)250203(10)U10250203
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476309-17
Device Catalogue Number476309
Device Lot NumberU10250203 0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown